Alert archive / Hawaii / High Wind Warnings in 2020

High Wind Warning 1, NWS Honolulu, HI

January 6, 2020Hawaii County, Hawaii

NWS Honolulu, HI issued this high wind warning at Jan 6, 2020, 1:03 PM HST for Hawaii County, Hawaii. It was in force for 27 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 6, 2020, 1:03 PM HST (23:03 UTC)
Expired
Jan 7, 2020, 3:40 PM HST
In force
27 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The radar

The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 6, 4:47 PM HSTNON-TSTM WND DMGWaikoloa Village, HITHREE INCH TREE LIMBS BROKEN. POWER POLE BROKEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 11.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2020-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2020-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

350 
WWHW70 PHFO 062303
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
103 PM HST Mon Jan 6 2020

...WIND ADVISORY FOR PARTS OF MAUI AND HAWAII COUNTIES UNTIL 6 PM
TUESDAY...

.Very windy conditions can be expected over parts of Maui and
Hawaii counties, including the Big Island summits, for the next
few days.

HIZ026-071215-
/O.UPG.PHFO.WI.Y.0002.000000T0000Z-200108T0400Z/
/O.NEW.PHFO.HW.W.0001.200106T2303Z-200108T0400Z/
Kohala-
Including the city of Waikoloa
103 PM HST Mon Jan 6 2020

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM TUESDAY...

* WHAT...East winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Leeward Kohala.

* WHEN...Until 6 PM Tuesday.

* IMPACTS...Damaging winds may blow down trees and power lines and
  damage roofs. Power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for power outages. Watch for falling trees and power
lines when walking or driving. Stay away from downed power lines.

&&

$$

HIZ025-071215-
/O.NEW.PHFO.HW.W.0001.200106T2303Z-200108T0400Z/
Big Island North and East-
Including the city of Hilo, Volcano, Honokaa, Kamuela
103 PM HST Mon Jan 6 2020

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM TUESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...for the Kohala Mountains.

* WHEN...Until 6 PM Tuesday.

* IMPACTS...Damaging winds may blow down trees and power lines and
  damage roofs. Power outages are possible. Travel will be
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for power outages. Watch for falling trees and power
lines when walking or driving. Stay away from downed power lines.

&&

$$

HIZ028-071215-
/O.CON.PHFO.WI.Y.0002.000000T0000Z-200108T0400Z/
Big Island Summits-
Including the city of Mauna Loa and Mauna Kea Above 8000 feet
103 PM HST Mon Jan 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM TUESDAY...

* WHAT...Northeast winds 30 to 50 mph with gusts up to 65 mph 
  expected.

* WHERE...The summits of Mauna Kea and Mauna Loa above 11000 feet
  of elevation.

* WHEN...Until 6 PM Tuesday.

* IMPACTS...Winds this strong can make driving and walking 
  difficult. The winds can forcefully open doors and damage the 
  hinges and slam doors shut, possibly causing injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when walking or driving. Be careful when open
or closing doors.

&&

$$

HIZ014>016-019-024-027-071215-
/O.CON.PHFO.WI.Y.0002.000000T0000Z-200108T0400Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Maui Central Valley-
South Big Island-Big Island Interior-
Including the cities of Manele, Lanai City, Kahului, South Point,
Pahala, Bradshaw Field, and Saddle Road Above 5000 feet
103 PM HST Mon Jan 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM TUESDAY...

* WHAT...Northeast winds 30 mph with gusts to 50 mph are 
  expected.

* WHERE...Portions of Kahoolawe, Lanai, Maui and the Big Island 
  Hawaii.

* WHEN...Until 6 PM Tuesday.

* IMPACTS...Winds this strong can tear off shingles, knock down 
  tree branches and make it difficult to steer high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Be
prepared for power outages.

&&

$$
Donaldson
5 follow-up statements
862 
WWHW70 PHFO 070140
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
340 PM HST Mon Jan 6 2020

...WIND ADVISORY FOR PARTS OF MAUI AND HAWAII COUNTIES UNTIL 6 PM
TUESDAY...

.Very windy conditions can be expected over parts of Maui and
Hawaii counties, including the Big Island summits, for the next
few days.

HIZ025-026-071445-
/O.CON.PHFO.HW.W.0001.000000T0000Z-200108T0400Z/
Big Island North and East-Kohala-
Including the cities of Hilo, Volcano, Honokaa, 
Kamuela and Waikoloa
340 PM HST Mon Jan 6 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

* WHAT...East winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...The Kohala districts of the Big Island.

* WHEN...Until 6 PM Tuesday.

* IMPACTS...Damaging winds may blow down trees and power lines 
  and damage roofs. Power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for power outages. Watch for falling trees and power
lines when walking or driving. Stay away from downed power lines.

&&

$$

HIZ028-071445-
/O.CON.PHFO.WI.Y.0002.000000T0000Z-200108T0400Z/
Big Island Summits-
Including the city of Mauna Loa and Mauna Kea Above 8000 feet
340 PM HST Mon Jan 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

* WHAT...Northeast winds 30 to 50 mph with gusts up to 65 mph 
  expected.

* WHERE...The summits of Mauna Kea and Mauna Loa above 11000 
  feet of elevation.

* WHEN...Until 6 PM Tuesday.

* IMPACTS...Winds this strong can make driving and walking 
  difficult. The winds can forcefully open doors and damage the 
  hinges and slam doors shut, possibly causing injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when walking or driving. Be careful when open
or closing doors.

&&

$$

HIZ014>016-019-024-027-071445-
/O.CON.PHFO.WI.Y.0002.000000T0000Z-200108T0400Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Maui Central Valley-
South Big Island-Big Island Interior-
Including the cities of Manele, Lanai City, Kahului, South Point,
Pahala, Bradshaw Field, and Saddle Road Above 5000 feet
340 PM HST Mon Jan 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

* WHAT...Northeast winds 30 mph with gusts to 50 mph are 
  expected.

* WHERE...Portions of Kahoolawe, Lanai, Maui and the Big Island 
  Hawaii.

* WHEN...Until 6 PM Tuesday.

* IMPACTS...Winds this strong can tear off shingles, knock down 
  tree branches and make it difficult to steer high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Be
prepared for power outages.

&&

$$
Donaldson
786 
WWHW70 PHFO 070142 CCA
NPWHFO

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Honolulu HI
342 PM HST Mon Jan 6 2020

...WIND ADVISORY FOR PARTS OF MAUI AND HAWAII COUNTIES UNTIL 6 PM
TUESDAY...

.Very windy conditions can be expected over parts of Maui and
Hawaii counties, including the Big Island summits, for the next
few days.

HIZ025-026-071445-
/O.CON.PHFO.HW.W.0001.000000T0000Z-200108T0400Z/
Big Island North and East-Kohala-
Including the cities of Hilo, Volcano, Honokaa, 
Kamuela and Waikoloa
342 PM HST Mon Jan 6 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

* WHAT...East winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...The Kohala districts of the Big Island.

* WHEN...Until 6 PM Tuesday.

* IMPACTS...Damaging winds may blow down trees and power lines 
  and damage roofs. Power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for power outages. Watch for falling trees and power
lines when walking or driving. Stay away from downed power lines.

&&

$$

HIZ028-071445-
/O.CON.PHFO.WI.Y.0002.000000T0000Z-200108T0400Z/
Big Island Summits-
Including the city of Mauna Loa and Mauna Kea Above 8000 feet
342 PM HST Mon Jan 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

* WHAT...Northeast winds 30 to 50 mph with gusts up to 65 mph 
  expected.

* WHERE...The summits of Mauna Kea and Mauna Loa above 11000 
  feet of elevation.

* WHEN...Until 6 PM Tuesday.

* IMPACTS...Winds this strong can make driving and walking 
  difficult. The winds can forcefully open doors and damage the 
  hinges and slam doors shut, possibly causing injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when walking or driving. Be careful when open
or closing doors.

&&

$$

HIZ014>016-019-024-027-071445-
/O.COR.PHFO.WI.Y.0002.000000T0000Z-200108T0400Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Maui Central Valley-
South Big Island-Big Island Interior-
Including the cities of Manele, Lanai City, Kahului, South Point,
Pahala, Bradshaw Field, and Saddle Road Above 5000 feet
342 PM HST Mon Jan 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

* WHAT...Northeast winds 30 mph with gusts to 50 mph are 
  expected.

* WHERE...Portions of Kahoolawe, Lanai, Maui and the Big Island 
  of Hawaii.

* WHEN...Until 6 PM Tuesday.

* IMPACTS...Winds this strong can tear off shingles, knock down 
  tree branches and make it difficult to steer high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Be
prepared for power outages.

&&

$$
Donaldson
676 
WWHW70 PHFO 070605 CCA 
NPWHFO

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Honolulu HI
805 PM HST Mon Jan 6 2020

...HIGH WIND WARNING FOR BIG ISLAND NORTH AND EAST AND KOHALA UNTIL
6 PM HST TUESDAY... 
...WIND ADVISORY FOR PARTS OF MAUI AND HAWAII COUNTIES UNTIL 6 PM
TUESDAY...

.Very windy conditions can be expected over parts of Maui and
Hawaii counties, including the Big Island summits, through at
least Tuesday.

HIZ025-026-071445-
/O.COR.PHFO.HW.W.0001.000000T0000Z-200108T0400Z/
Big Island North and East-Kohala-
Including the cities of Hilo, Volcano, Honokaa, 
Kamuela and Waikoloa
805 PM HST Mon Jan 6 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

* WHAT...Northeast to east winds 25 to 40 mph with gusts up to 65
  mph.

* WHERE...The Kohala districts of the Big Island.

* WHEN...Until 6 PM Tuesday.

* IMPACTS...Damaging winds may blow down trees and power lines 
  and damage roofs. Power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for power outages. Watch for falling trees and power
lines when walking or driving. Stay away from downed power lines.

&&

$$

HIZ028-071445-
/O.CON.PHFO.WI.Y.0002.000000T0000Z-200108T0400Z/
Big Island Summits-
Including the city of Mauna Loa and Mauna Kea Above 8000 feet
805 PM HST Mon Jan 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

* WHAT...Northeast winds 30 to 50 mph with gusts up to 65 mph 
  expected.

* WHERE...The summits of Mauna Kea and Mauna Loa above 11000 
  feet of elevation.

* WHEN...Until 6 PM Tuesday.

* IMPACTS...Winds this strong can make driving and walking 
  difficult. The winds can forcefully open doors and damage the 
  hinges and slam doors shut, possibly causing injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when walking or driving. Be careful when open
or closing doors.

&&

$$

HIZ014>016-019-024-027-071445-
/O.COR.PHFO.WI.Y.0002.000000T0000Z-200108T0400Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Maui Central Valley-
South Big Island-Big Island Interior-
Including the cities of Manele, Lanai City, Kahului, South Point,
Pahala, Bradshaw Field, and Saddle Road Above 5000 feet
805 PM HST Mon Jan 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

* WHAT...Northeast winds 30 mph with gusts to 50 mph are 
  expected.

* WHERE...Portions of Kahoolawe, Lanai, Maui and the Big Island 
  of Hawaii.

* WHEN...Until 6 PM Tuesday.

* IMPACTS...Winds this strong can tear off shingles, knock down 
  tree branches and make it difficult to steer high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Be
prepared for power outages.

&&

$$

Donaldson
346 
WWHW70 PHFO 071326
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
326 AM HST Tue Jan 7 2020

...HIGH WIND WARNING FOR BIG ISLAND NORTH AND EAST AND KOHALA
UNTIL 6 PM HST WEDNESDAY... 
...WIND ADVISORY FOR PARTS OF MAUI AND HAWAII COUNTIES UNTIL 6 PM
WEDNESDAY...

.Very windy conditions can be expected over parts of Maui and
Hawaii counties, including the Big Island summits, through at
least Wednesday.

HIZ025-026-080230-
/O.EXT.PHFO.HW.W.0001.000000T0000Z-200109T0400Z/
Big Island North and East-Kohala-
Including the cities of Hilo, Volcano, Honokaa, 
Kamuela and Waikoloa
326 AM HST Tue Jan 7 2020

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...Northeast to east winds 25 to 40 mph with gusts up to 
  65 mph.

* WHERE...The Kohala districts of the Big Island.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Damaging winds may blow down trees and power lines 
  and damage roofs. Power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for power outages. Watch for falling trees and power
lines when walking or driving. Stay away from downed power lines.

&&

$$

HIZ028-080230-
/O.EXT.PHFO.WI.Y.0002.000000T0000Z-200109T0400Z/
Big Island Summits-
Including the city of Mauna Loa and Mauna Kea Above 8000 feet
326 AM HST Tue Jan 7 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...Northeast winds 30 to 50 mph with gusts up to 65 mph 
  expected.

* WHERE...The summits of Mauna Kea and Mauna Loa above 11000 
  feet of elevation.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Winds this strong can make driving and walking 
  difficult. The winds can forcefully open doors and damage the 
  hinges and slam doors shut, possibly causing injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when walking or driving. Be careful when open
or closing doors.

&&

$$

HIZ014>016-019-024-027-080230-
/O.EXT.PHFO.WI.Y.0002.000000T0000Z-200109T0400Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Maui Central Valley-
South Big Island-Big Island Interior-
Including the cities of Manele, Lanai City, Kahului, South Point,
Pahala, Bradshaw Field, and Saddle Road Above 5000 feet
326 AM HST Tue Jan 7 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...Northeast winds 30 mph with gusts to 50 mph are 
  expected.

* WHERE...Portions of Kahoolawe, Lanai, Maui and the Big Island 
  of Hawaii.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Winds this strong can tear off shingles, knock down 
  tree branches and make it difficult to steer high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Be
prepared for power outages.

&&

$$

Morrison
978 
WWHW70 PHFO 080140
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
340 PM HST Tue Jan 7 2020

...WIND ADVISORY FOR PARTS OF OAHU LANAI KAHOOLAWE MAUI AND 
BIG ISLAND UNTIL 6 PM WEDNESDAY...

.A strong high pressure system will keep very windy trade winds
over the islands through at least Wednesday. The strongest winds
will be over and downwind of the mountains over portions of Oahu,
Lanai, Kahoolawe, Maui and the Big Island.

HIZ025-026-081445-
/O.CAN.PHFO.HW.W.0001.000000T0000Z-200109T0400Z/
/O.EXA.PHFO.WI.Y.0002.000000T0000Z-200109T0400Z/
Big Island North and East-Kohala-
Including the cities of Hilo, Volcano, Honokaa, 
Kamuela and Waikoloa
340 PM HST Tue Jan 7 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Northeast winds 30 to 35 mph with gusts to 50 mph.

* WHERE...Over and downslope of the Kohala mountains.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Winds this strong can tear off shingles, knock down 
  tree branches and make it difficult to steer high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Be
prepared for power outages.

&&

$$

HIZ005-006-008-011-081445-
/O.EXA.PHFO.WI.Y.0002.000000T0000Z-200109T0400Z/
Oahu South Shore-Waianae Coast-Oahu Koolau-Waianae Mountains-
Including the cities of Honolulu, Waikiki, Hawaii Kai, Kapolei, 
Nanakuli, Makaha, Kahuku, Punaluu, Laie, and Makakilo
340 PM HST Tue Jan 7 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Over and downwind of the Koolau and Waianae ranges.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Winds this strong can tear off shingles, knock down 
  tree branches and make it difficult to steer high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Be
prepared for power outages.

&&

$$

HIZ028-081445-
/O.CON.PHFO.WI.Y.0002.000000T0000Z-200109T0400Z/
Big Island Summits-
Including the city of Mauna Loa and Mauna Kea Above 8000 feet
340 PM HST Tue Jan 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph.

* WHERE...Big Island Summits.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Winds this strong can make driving and walking 
  difficult. The winds can forcefully open doors and damage the 
  hinges and slam doors shut, possibly causing injuries.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when walking or driving. Be careful when open 
or closing doors.

&&

$$

HIZ014>016-019-024-027-081445-
/O.CON.PHFO.WI.Y.0002.000000T0000Z-200109T0400Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Maui Central Valley-
South Big Island-Big Island Interior-
Including the cities of Manele, Lanai City, Kahului, South Point,
Pahala, Bradshaw Field, and Saddle Road Above 5000 feet
340 PM HST Tue Jan 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of Kahoolawe, Lanai, Maui and the Big Island
  Hawaii. The strongest winds will be through gaps as well as over
  and downslope of ridges. 

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Winds this strong can tear off shingles, down tents, 
  knock down tree branches and make it difficult to steer high 
  profile vehicles, and can cause power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch out for falling tree branches when walking or driving. Be
prepared for power outages.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Jan 6, 9:52 AM HST, 3 hours 11 minutes earlier.

Area forecast discussion, Jan 6, 9:52 AM HST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
952 AM HST Mon Jan 6 2020

.SYNOPSIS...
A strong high far northeast of the islands will move west through
tomorrow, then remain north of the area through the week. Strong
trade winds will focus showers over mainly windward areas, but
the strong trades will carry some of these showers well into the
lee areas of the smaller islands. Wetter weather is likely during
the second half of the week as a low aloft moves near the islands.

&&

.DISCUSSION...
A 1038 MB high off the California coast is forecast to move west
to a point north of the islands by Tuesday night. The high will
remain there through Friday then merge with a new and stronger
high over the weekend. The high will maintain locally strong winds
over the islands through the week. A Wind Advisory is in effect
for for parts of lower elevations of county and the Big Island of
Hawaii through Tuesday evening. There is also an Wind Advisory in
effect for the summits of Mauna Loa and Mauna Kea. The Wind
Advisories will likely be extended.

The trade winds will focus showers over mainly windward areas of the
islands, but the trades will be strong enough to carry some showers
leeward over the smaller islands. Windward showers are likely to
decrease through late afternoon while clouds increase over the
lee slopes of the Big Island and Maui. Ridging aloft will keep the
atmosphere fairly stable through Wednesday, so no excessive
rainfall is expected. Satellite water vapor loops and upper air
analyses show a low aloft about 500 miles east of the Big Island.
The global models all show the low moving towards the islands, but
they differ in the timing and strength of the low. In any case,
the atmosphere is likely to become more moist and unstable as the
low approaches. Showers are likely to become more active and
rainfall rates greater, especially on the Big Island. Wet weather
will likely continue through Saturday.

&&

.AVIATION...
A strong high will produce strong easterly trade winds through
the week. AIRMET Tango remains in effect for tempo moderate
turbulence below 090 over and south through west of mountains. and
for moderate upper level turbulence between FL280-400 across all
islands, due to strong winds aloft. These turbulence AIRMETs will
likely continue through at least the next 24 hours. An AIRMET is
also in effect for strong surface winds of 30 kt or greater state-
wide.

A low aloft east of the islands will continue to produce bands of
showers spreading westward in the trade wind flow, mainly during
the overnight and early morning hours. Periods of mountain
obscuration are possible for north though east slopes of each
island. AIRMET Sierra remains in effect for tempo mountain
obscurations along north through east facing slopes of Oahu,
Molokai, and the Big Island due to enhanced cloud/shower bands.
Conditions should improve through the day.

&&

.MARINE...
A strong high will produce gale force winds in the windy areas
around the Big Island and Maui and strong to near-gale force winds
over the rest of the Hawaii coastal waters.See the Marine Weather
Message (MWWHFO) for details on the Gale Warning and Small Craft
Advisory.

A High Surf Advisory for E facing shores of most islands will
likely remain posted through the week. As  seas build to near 15
feet, surf along E facing shores could approach warning levels as
early as Wednesday. See the Coastal Hazard Message (CFWHFO) for
details. The combination of high surf, strong onshore winds and
elevated ocean water levels could result in beach erosion and wave
runup along E facing shores later in the week when higher high
tides coincide with larger surf.

A pair of small NW swells are expected to rise and fall between
now and Wednesday. A larger long-period northwest swell arriving
around Friday could produce advisory-level surf into the weekend.
A smaller northwest swell may arrive on Sunday. Surf will remain
small along south and west facing shores.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Advisory until 6 PM Friday for east facing shores of
the Big Island of Hawaii, Maui, Molokai, Oahu and Kauai.

Wind Advisory until 6 PM Tuesday for Lanai, Kahoolawe, Maui
Central Valley, South Big Island, the leeward Kohala area of the
Big Island and the summits of Mauna Kea and Mauna Loa.

Gale Warning until 6 PM Tuesday for Maalaea Bay, the Pailolo and
Alenuihaha Channels and waters south of the Big Island.

Small Craft Advisory until 6 PM Friday for Hawaiian coastal
waters not under the Gale Warning.

&&

DISCUSSION...Donaldson
AVIATION...TS
MARINE...Kino/Almanza

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 3:35 PM HSTGale WarningHFO5 days
Jan 5, 7:09 PM HSTHigh Surf AdvisoryHFOHonolulu, Kalawao3 days

Nearby

High Wind Warnings in Hawaii, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.